MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-25
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the right internal carotid artery ophthalmic artery segment aneurysm was treated with neuro-interventional minimally invasive blood flow-guided dense mesh stent implantation.Femoral artery puncture, 6f condele long sheath successfully reached the right internal carotid artery c2 segment under the guidance of 0.035-inch loach guidewire and mpa multifunctional angiography catheter, 3d rotational angiography, according to the angiography, ped2-425-25.6f bridge intermediate catheter was selected to reach the posterior flexure of the cavernous sinus segment, phenom27 successfully reached the ipsilateral brain m1 segment under the guidance of sychro guidewire, and microcatheter angiography confirmed that everything was going well at this time.Then ped2 was taken out, connected to high-pressure saline for full hydration, and after the water was returned, it was continued to wait for 3 minutes, and then ped2 was delivered.Ped2 entered phenom27 smoothly, but the resistance was abnormal during the subsequent push process, and there was no way to deliver it forward.The surgeon decided to try to pull it back, but found that there was no way to pull it back at this time, that was, the delivery of ped2 could not be pushed forward at this time, and the stent could not be pulled back to the proximal end.Trying again with a little force still could not solve the problem, and there was no problem with the infusion at this time, so ped2 had to be withdrawn from the body together with phenom27.After withdrawing it from the body, it was still impossible to push ped2 out of phenom27, and there was no way to pull it out from the proximal end.Even with a little violent operation, there was still no way to pull out/push out  the stent.The surgeon did not dare to try to use ped2 and phenom27 again, so chose the competing stent catheter xt27 and the competing lattice blood flow guide.The subsequent operation went smoothly without any problems, so ped2 and phenom27 were reported.There was catheter resistance/stuck in the proximal section of the catheter.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The pipeline was used for an approved (on-label) indication.No patient symptoms or further complications were reported as a result of this event.The catheter was flushed continuously with heparanized saline.The pipeline became stuck during delivery.The physician released the load (slack) in the system in an attempt to resolve the issue, however this did not resolve the issue.There was no damage observed to the catheter or pushwire.The patient was undergoing minimally invasive neurointerventional treatment, blood flow-directed dense mesh stent implantation surgery for treatment of a saccular, unruptured right internal carotid artery ophthalmic artery aneurysm with a max diameter of 7 mm and a 5.6 mm neck diameter.The landing zone was 2.91 mm distal and 4.2 mm proximal.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was normal value range.The angiographic result post procedure was normal health.The access vessel was the femoral artery with a diameter of 6 mm.Ancillary devices include a condele long sheath, bridge intermediate catheter, phenom27 microcatheter, 0.014 inches 200cm stryker corporation guidewire.
 
Event or Problem Description
Additional information was received stating that the cause of the resistance was hard to determine.It was suspected that it may be related to the stent catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: video inspection system (m-78210), ruler (m-83361) ¿ as found condition: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; and within a plastic bio-pouch.The pipeline flex shield was returned outside the phenom 27 catheter.The pipeline flex shield was returned within introducer sheath.¿ damage location details: no bend found on the pipeline flex shield with pusher.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.However, the pushwire was found to be separated/broken proximal to the dps sleeves.The tip coil and dps sleeves were not returned for analysis, and the reason was not provided.Therefore, any contributing factors could not be assessed.No damage was found with pads.The distal and proximal ends of pipeline flex shield braid were found fully opened and damaged.¿ testing/analysis: the pipeline flex shield was pushed out from catheter without any issue.The broken end was sent out for sem (sc anning electron microscopy) analysis.Conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance delive ry/retraction.The pipeline flex shield and phenom 27 catheter were found to be damaged.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.From the damages seen on the catheter body (kinking), hypotube (stretching) and braid (fraying); it is likely high force used during the delivery.Additionally, the pushwire was found to be separated proximal to the dps sleeves.Per the sem result, the broken end failed via torsional overload.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the phenom 27 catheter against resistance.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22398185
Report Number2029214-2025-01503
Device Sequence Number17349870
Product Code OUT
UDI-Device Identifier00763000284466
UDI-Public(01)00763000284466(17)270809(10)B771730
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-25
Device Catalogue NumberPED2-425-25
Device Lot NumberB771730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer07/06/2025
08/15/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/04/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight61 KG